Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 261, NWS Nashville, TN

September 23, 2025Macon County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2025, 2:15 AM CDT for Macon County, Sumner County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2025, 2:15 AM CDT (07:15 UTC)
Expired
Sep 23, 2025, 2:40 AM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Macon County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WUUS54 KOHX 230715
SVROHX
TNC111-165-230800-
/O.NEW.KOHX.SV.W.0261.250923T0715Z-250923T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
215 AM CDT Tue Sep 23 2025

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Sumner County in Middle Tennessee...
  Northwestern Macon County in Middle Tennessee...

* Until 300 AM CDT.

* At 215 AM CDT, a severe thunderstorm was located near Gallatin,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gallatin, Lafayette, Westmoreland, Oak Grove, Cottontown, and
  Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3664 8618 3651 8603 3646 8618 3648 8619
      3649 8624 3645 8624 3645 8627 3643 8627
      3635 8649 3648 8659 3665 8638
TIME...MOT...LOC 0715Z 236DEG 32KT 3645 8647 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

27
2 follow-up statements
825 
WWUS54 KOHX 230731
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
231 AM CDT Tue Sep 23 2025

TNC111-165-230800-
/O.CON.KOHX.SV.W.0261.000000T0000Z-250923T0800Z/
Sumner TN-Macon TN-
231 AM CDT Tue Sep 23 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN SUMNER AND NORTHWESTERN MACON COUNTIES...

At 231 AM CDT, a severe thunderstorm was located near Westmoreland,
or 12 miles northeast of Gallatin, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Westmoreland, Oak Grove, and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3664 8618 3651 8609 3646 8618 3648 8619
      3649 8624 3645 8624 3645 8627 3643 8627
      3642 8638 3650 8647 3664 8636
TIME...MOT...LOC 0731Z 236DEG 32KT 3653 8632 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

27
142 
WWUS54 KOHX 230740
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
240 AM CDT Tue Sep 23 2025

TNC111-165-230750-
/O.CAN.KOHX.SV.W.0261.000000T0000Z-250923T0800Z/
Sumner TN-Macon TN-
240 AM CDT Tue Sep 23 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

&&

LAT...LON 3664 8618 3651 8609 3646 8618 3648 8619
      3649 8624 3645 8624 3645 8627 3643 8627
      3642 8638 3650 8647 3664 8636
TIME...MOT...LOC 0738Z 236DEG 32KT 3658 8623 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 12:12 AM CDT, 2 hours 3 minutes earlier. Its key messages:

  • Updated at 1206 AM CDT Tue Sep 23 2025
  • Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
  • Minor flooding from heavy rain possible.
  • Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 12:12 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1212 AM CDT Tue Sep 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1206 AM CDT Tue Sep 23 2025

- Medium to high rain and thunderstorm chances through Thursday.
  Low threat for severe storms, a few could produce strong winds
  and heavy downpours.

- Minor flooding from heavy rain possible.

- Seasonal temperatures midweek, but latest trends show warm days
  returning by next week.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1125 PM CDT Mon Sep 22 2025

After a very active Monday afternoon with spots of gusty winds and
heavy rain, things settled down in the evening. But, a shortwave
and mid level jet streak will help activity blossom again in the
late Monday night hours. Locally heavy rain will be possible.
Storms will be mostly elevated with very low risk for strong
surface wind gusts. CAMs have been consistently showing a
resurgence of activity in the late night, but placement has
varied run to run, so confidence is low for exactly who will get
the overnight downpours and rumbles.

Tuesday will be generally similar to Monday with a slight increase
in shower and storm coverage. Once again a marginal risk (level 1
out of 5) for severe storms will be in place for localized
damaging wind gust potential.

Tuesday night through Wednesday night, a consolidation of waves
will form a deep upper trough along the Ms River Valley. The
approach of this system will bring a swath of very deep moisture
and lift across the area with periods of showers and storms.
Midweek rainfall totals over 2 inches will be likely with some
spots reaching 3 or 4 inches by daybreak Thursday. There will
still be a low-end severe risk Tuesday night into Wednesday for
localized gusty winds, but as precipitable water values climb
well above normal, localized flood will be the greater concern. So
far, flash flood guidance values have been quite high with dry
soil absorbing a lot of the heavy downpours. But as episodes of
rain continue, the heavy downpours will be more likely to cause
flood impacts.

Unlike last week when we had hot days and cool nights, midweek
highs will be limited by clouds and showers. But nights will be
muggy and warmer than normal.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1125 PM CDT Mon Sep 22 2025

As the band of deep moisture pivots ahead of the incoming trough,
high rain coverage and downpours will focus over the Plateau
Thursday, although all areas will keep showery conditions until a
front passes late day.

Models have trended quicker with drying behind the front, but
temps have trending warmer. So, we are looking at a good weekend,
but not really fall-like. Nights look seasonably cool, but daytime
temps will climb well above normal again. And regarding the
dryness shown in our extended forecast- not a slam dunk. Many
models show several days of dry wx this weekend through next week,
but some members are closing off an upper low over the southeast
then pulling some showers up our way early next week. Obviously,
low confidence a week ahead.

&&

.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Tue Sep 23 2025

Clusters of showers and scattered storms will move across the
forecast area through the next 24 hours. Stronger cells will
contain very heavy rainfall and localized wind gusts over 40KT.

Overnight, peak activity will occur 06Z-10Z. Conditions will be
mainly VFR but storms will drop cigs/vsbys to MVFR. Coverage will
be lowest 12Z-18Z, then trend upward again through the afternoon.

Outside storms, winds will be south to southwest mostly 5 to 8 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      86  70  84  68 /  60  60 100  90
Clarksville    87  68  84  65 /  60  70  90  70
Crossville     78  63  79  63 /  50  50  80  90
Columbia       84  67  83  67 /  60  50 100  90
Cookeville     80  65  80  65 /  50  60  90 100
Jamestown      79  65  79  65 /  60  60  90  90
Lawrenceburg   84  67  82  66 /  60  40  90  90
Murfreesboro   85  67  84  68 /  60  50 100 100
Waverly        83  67  81  64 /  60  60  90  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....13

In the hours before

Special weather statement, Sep 23, 12:37 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 AM CDT Tue Sep 23 2025

TNZ057-059-060-230615-
Hickman TN-Williamson TN-Maury TN-
1237 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MAURY...WESTERN
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES THROUGH 115 AM CDT...

At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Centerville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Fairview, Santa Fe, Primm
Springs, Williamsport, Leipers Fork, and Natchez Trace At Highway 96.

This includes the following highways...
 Interstate 65 between mile markers 54 and 59.
 Interstate 840 between mile markers 5 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 8725 3596 8721 3597 8721 3598 8719
      3599 8719 3605 8707 3604 8705 3599 8704
      3599 8703 3603 8697 3577 8679 3566 8722
      3591 8736
TIME...MOT...LOC 0536Z 240DEG 29KT 3581 8724

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 12:45 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
1245 AM CDT Tue Sep 23 2025

TNZ025-026-059-230630-
Williamson TN-Dickson TN-Cheatham TN-
1245 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES THROUGH
130 AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, and
Burns.

This includes the following highways...
 Interstate 40 between mile markers 171 and 191.
 Interstate 840 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 8699 3613 8700 3609 8704 3605 8704
      3605 8705 3604 8705 3596 8721 3596 8728
      3597 8734 3610 8743 3631 8708
TIME...MOT...LOC 0545Z 240DEG 29KT 3606 8729

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 1:10 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
110 AM CDT Tue Sep 23 2025

TNZ027-059-230645-
Williamson TN-Davidson TN-
110 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT DAVIDSON AND NORTHEASTERN
WILLIAMSON COUNTIES THROUGH 145 AM CDT...

At 110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 7 miles northwest of Franklin, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Nashville, Madison, Hendersonville, Brentwood, La Vergne,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Lakewood,
Hermitage, Bellevue, Antioch, Old Hickory, Berry Hill, Natchez Trace
At Highway 96, Percy Priest Lake, and Green Hill.

This includes the following highways...
 Interstate 40 between mile markers 192 and 222.
 Interstate 65 between mile markers 64 and 91.
 Interstate 24 between mile markers 47 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 8664 3626 8664 3624 8659 3614 8656
      3614 8653 3611 8654 3609 8652 3606 8653
      3608 8653 3609 8655 3606 8656 3604 8656
      3601 8661 3593 8662 3586 8694 3604 8707
      3605 8705 3604 8704 3608 8704 3630 8666
TIME...MOT...LOC 0610Z 240DEG 28KT 3601 8694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Sep 23, 1:14 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
114 AM CDT Tue Sep 23 2025

TNZ007-026-027-230645-
Robertson TN-Davidson TN-Cheatham TN-
114 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SOUTHEASTERN
CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 145 AM CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Ashland City, Madison, Goodlettsville, Millersville,
Greenbrier, Coopertown, Pegram, Ridgetop, Old Hickory, Joelton, Bells
Bend, Whites Creek, and Beaman Park.

This includes the following highways...
 Interstate 65 between mile markers 88 and 97.
 Interstate 24 between mile markers 30 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 8674 3642 8675 3641 8675 3638 8673
      3634 8672 3632 8670 3632 8668 3630 8667
      3629 8664 3626 8664 3609 8704 3622 8714
      3646 8684
TIME...MOT...LOC 0614Z 236DEG 35KT 3620 8702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 1:47 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 AM CDT Tue Sep 23 2025

TNZ008-027-028-230730-
Davidson TN-Wilson TN-Sumner TN-
147 AM CDT Tue Sep 23 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN DAVIDSON...SUMNER AND
NORTHWESTERN WILSON COUNTIES THROUGH 230 AM CDT...

At 147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to Antioch. Movement was northeast
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Lakewood, Hermitage, Rural
Hill, Antioch, Belinda City, Old Hickory, Green Hill, Oak Grove,
Bledsoe Creek State Park, Cottontown, Percy Priest Lake, and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 211 and 243.
 Interstate 65 between mile markers 86 and 103.
 Interstate 24 between mile markers 37 and 61.
 Interstate 840 between mile markers 69 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3665 8640 3635 8628 3633 8626 3631 8627
      3630 8625 3616 8619 3608 8648 3610 8652
      3606 8653 3608 8653 3609 8655 3605 8657
      3601 8670 3632 8685 3642 8672 3641 8669
      3647 8665
TIME...MOT...LOC 0647Z 232DEG 26KT 3630 8676 3608 8667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

27
Special weather statement, Sep 23, 1:58 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
158 AM CDT Tue Sep 23 2025

TNZ060-061-230745-
Maury TN-Marshall TN-
158 AM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARSHALL AND CENTRAL
MAURY COUNTIES THROUGH 245 AM CDT...

At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 7 miles southwest of Columbia, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, I-65 East Of Columbia, and
Culleoka.

This includes Interstate 65 between mile markers 35 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3557 8722 3575 8689 3574 8686 3551 8674
      3545 8710 3546 8713 3545 8714
TIME...MOT...LOC 0657Z 246DEG 16KT 3553 8713

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:37 AM CDTSpecial Weather StatementOHXWilliamson38 min
Sep 23, 12:45 AM CDTSpecial Weather StatementOHXCheatham45 min
Sep 23, 12:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson31 min
Sep 23, 1:10 AM CDTSpecial Weather StatementOHXDavidson, Williamson35 min
Sep 23, 1:14 AM CDTSpecial Weather StatementOHXDavidson31 min
Sep 23, 1:28 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson24 min
Sep 23, 1:47 AM CDTSpecial Weather StatementOHXSumner, Wilson43 min
Sep 23, 1:58 AM CDTSpecial Weather StatementOHXMaury47 min
Sep 23, 7:49 AM CDTAreal Flood AdvisoryOHXGiles, Lewis, Marshall, Maury116 min
Sep 23, 8:09 AM CDTFlash Flood WarningOHXGiles, Lewis, Maury3 hr
Sep 23, 5:13 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne47 min
Sep 23, 5:42 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne52 min
Sep 23, 6:05 PM CDTSpecial Weather StatementOHXStewart40 min
Sep 23, 6:29 PM CDTAreal Flood AdvisoryOHXPerry3 hr
Sep 23, 6:33 PM CDTSpecial Weather StatementOHXLewis42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.